MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE, HUMERAL HEAD SHORT, 44MM (ALPHA); PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

EXACTECH, INC. EQUINOXE, HUMERAL HEAD SHORT, 44MM (ALPHA); PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number 310-01-44
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Date of Event 04/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 3 years after the initial left tsa, the 68-year-old female patient was revised on (b)(6) 2024 due to increased pain in her shoulder within the last year.Once the incision was made, the surgeon noticed some black bubbles surrounding the sutures.Once we got a little deeper, the humeral head was removed along with the replicator plate and screw.The surgeon decided to leave the stem alone and move on to removing the caged glenoid.He was able to remove it with just the suction catheter as it had snapped from the cage.Cage was removed with threaded cage extractor on a slap hammer.There was a lot of glenoid bone loss and medialization.Our extended cage implant was used along with our screws and a 36mm +4mm lateralized glenosphere.Our trials were spinning on the stem implant that was left in place when trailing the liner and tray.We opened up implants and they were spinning as well on the stem implant.Because of this we were not able to implant them due to the threads being damaged in the preserve stem.Preserve stem was explanted and the surgeon used a competitor device for the humeral side.All parts and pieces were removed from the wound site.There was a 30-45 minute delay and the patient did not experience any adverse events as a result.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.D10 concomitant devices: (b)(6), 314-13-02 - equinoxe cage glenoid small, alpha.(b)(6), 300-30-11 - equinoxe preserve stem 11mm.(b)(6), 300-10-45 - equinoxe replicator plate 4.5mm o/s.(b)(6), 300-20-02 - equinox square torque define screw drive kit.

Brand Name
EQUINOXE, HUMERAL HEAD SHORT, 44MM (ALPHA)
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville 32653
MDR Report Key22522652
Report Number1038671-2025-02505
Device Sequence Number15591267
Product Code HSD
UDI-Device Identifier10885862083876
UDI-Public10885862083876
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310-01-44
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date04/28/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2024
Initial Report FDA Received Date07/16/2025
Date Device Manufactured11/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexFemale